Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 28, NWS Springfield, MO

April 26, 2017Shannon County, Missouri

NWS Springfield, MO issued this river flood warning at Apr 26, 2017, 10:24 PM CDT for Shannon County, Missouri. It took effect at Apr 27, 2017, 7:52 AM CDT. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Apr 26, 2017, 10:24 PM CDT (03:24 UTC)
In effect from
Apr 27, 2017, 7:52 AM CDT
Expired
Apr 27, 2017, 8:30 PM CDT
In force
13 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Shannon County, MO

The radar

The Springfield radar (KSGF), 173 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Jacks Fork at Alley Spring (ALYM7). The gauge peaked at 10.06 ft at Apr 27, 2017, 8:00 AM CDT.

actionminormoderate51004/2704/2804/29
Action stage
5.3 ft
Minor stage
9 ft
Moderate stage
12 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07065495, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

121 
WGUS43 KSGF 270324
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1024 PM CDT Wed Apr 26 2017



...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Jacks Fork at Alley Spring affecting Shannon County.
   
.Heavy rainfall that fell during the day on Wednesday will 
result in rises along the Jacks Fork River. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC203-271524-
/O.NEW.KSGF.FL.W.0028.170427T1320Z-170428T0130Z/
/ALYM7.1.ER.170427T1320Z.170427T1500Z.170427T1930Z.NO/
1024 PM CDT Wed Apr 26 2017

For the Jacks Fork at Alley Spring.    ...For the Jacks Fork at Alley
Spring...
* At  9:30 PM Wednesday The stage was 4.7 feet. 
* Flood stage is 9.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by tomorrow 
  morning and continue to rise to near 9.5 feet by tomorrow late 
  morning. The river will fall below flood stage by tomorrow early 
  afternoon.
* Impact...At 9.0 feet...Flood Stage. Water impacts Alley Spring 
  Campground. Water is one foot in depth at the 600, 800 and 900 loop
  camp sites. 

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Jacks Fork River Basin
  Alley Spring      9   4.7 Wed 09 PM   5.6   4.3   3.9


&&


LAT...LON 3717 9139 3711 9140 3710 9150 3711 9152
      3717 9150                       
 

$$
2 follow-up statements
278 
WGUS83 KSGF 271253
FLSSGF
Flood Statement
National Weather Service Springfield MO
753 AM CDT Thu Apr 27 2017



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Jacks Fork at Alley Spring affecting Shannon County 
   
.Heavy rainfall yesterday has caused river levels to 
rise above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC203-280353-
/O.EXT.KSGF.FL.W.0028.170427T1252Z-170428T0430Z/
/ALYM7.1.ER.170427T1015Z.170427T1800Z.170427T2230Z.NO/
753 AM CDT Thu Apr 27 2017

...For the Jacks Fork at Alley Spring...
* At  7:31 AM Thursday The stage was 10.1 feet. 
* Flood stage is 9.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.5 feet by this
  afternoon.  The river will fall below flood stage late this 
  afternoon.
* Impact...At 9.0 feet...Flood Stage. Water impacts Alley Spring 
  Campground. Water is one foot in depth at the 600, 800 and 900 loop
  camp sites. 

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Jacks Fork River Basin
  Alley Spring      9  10.1 Thu 08 AM   5.6   4.8   4.4


&&


LAT...LON 3717 9139 3711 9140 3710 9150 3711 9152
      3717 9150                       
 

$$
402 
WGUS83 KSGF 271906
FLSSGF
Flood Statement
National Weather Service Springfield MO
206 PM CDT Thu Apr 27 2017

 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Jacks Fork at Alley Spring affecting Shannon County
   
Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC203-271936-
/O.CAN.KSGF.FL.W.0028.000000T0000Z-170428T0430Z/
/ALYM7.1.ER.170427T1015Z.170427T1245Z.170427T1557Z.NO/
206 PM CDT Thu Apr 27 2017

The Flood Warning has been cancelled for  The Jacks Fork at Alley 
Spring.* At  1:46 PM Thursday The stage was 7.9 feet. 
* Flood stage is 9.0 feet. 
* Forecast...The river will continue to fall to 5.3 feet by tomorrow 
  morning.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Jacks Fork River Basin
  Alley Spring      9   7.9 Thu 02 PM   5.3   4.5   4.4


&&


LAT...LON 3717 9139 3711 9140 3710 9150 3711 9152
      3717 9150                       
 

$$

Frye

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Apr 26, 7:39 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Apr 26, 7:39 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
739 PM CDT Wed Apr 26 2017

.SHORT TERM...(This evening through Thursday)
Issued at 255 PM CDT Wed Apr 26 2017

An upper level trough is currently pushing east across the region
this afternoon. Ahead the trough an area of showers is spreading
east across the area. A cold front is currently pushing east
across the eastern Ozarks where more in the way of moderate
showers and a few embedded rumbles of thunder are occurring this
afternoon. The trough will continue to spread east across the area
tonight with rain ending from west to east late this afternoon
into this evening.

Localized flooding will remain possible across south central
Missouri into this evening from the heavy rainfall that occurred
earlier today along with the additional rain that is currently
occurring.

A cooler air mass is spreading into the area behind the front as
temperatures are currently in the middle 40s to the middle 50s
this afternoon. Clouds should start clearing from west to east
tonight, there are questions on how far east the clearing will
make it tonight. The clearing line should push into far western
Missouri. Fog may be possible tonight especially where any
clearing can occur. Lows will drop into the upper 30s to the lower
40s tonight into Thursday morning.

.LONG TERM...(Thursday Night through Wednesday)
Issued at 255 PM CDT Wed Apr 26 2017

Highs will warm into the 60s Thursday afternoon. Skies will be
mainly clear Thursday morning then clouds should be on the
increase from west to east Thursday afternoon into Thursday
night. No rainfall will occur during the day Thursday. Thursday
night a shortwave trough will sweep through the region and will
likely bring a few showers and perhaps a few non severe storms to
the area. The best chances for rain with this system will likely
be north of I-44.

An upper level low will then dig into the southwestern U.S.
by Friday night. Southwest flow aloft will develop ahead of this
system usher in an increase in gulf moisture. A front will slowly
lift into the area and waves of showers and some storms will
track across the area from Friday night into Sunday before the
upper level low kicks off to the northeast.

Models continue to show a signal for heavy rain setup across the
area from Friday night into Sunday with a widespread 3 to 6
inches for rain expected across the area. The axis of the heaviest
rain may still wiggle slightly farther north or south from what
current models are showing but still heavy rain will occur across
the area. This amount of rainfall will lead to the potential for
widespread flooding across the area as grounds are already
saturated from recent rains.

There could also be a severe risk Friday into Saturday if the warm
sector can get established across southern MO, which is quite
possible.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 605 PM CDT Wed Apr 26 2017

IFR to MVFR conditions will impact area terminals through this
evening with a gradual improvement from the west later tonight
into Thursday morning. Low ceilings along with areas of light
drizzle and fog will give way a gradual rise in the cloud deck
overnight. VFR conditions are expected Thursday.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Foster
Hazardous weather outlook, Apr 26, 6:05 PM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
605 PM CDT Wed Apr 26 2017

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-272315-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
605 PM CDT Wed Apr 26 2017

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited Flooding risk.

DISCUSSION...

Rain will taper off across south central Missouri this evening.
However runoff from heavy rain today will result in localized
flooding of small creeks and low water crossings through tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Confidence then continues to increase in the potential for
widespread heavy rainfall from later Friday through the weekend.
With soils nearly saturated, excessive runoff will be likely and
will lead to an increasing risk for flooding. At this time, it
appears that the heaviest axis of rainfall may occur from
northwestern Arkansas through southern Missouri where 3 to 6
inches of rainfall is forecast with locally higher amounts
possible. Widespread flooding will become possible beneath this
axis of heaviest rainfall.

Additionally, there will be a risk for strong to severe
thunderstorms from Friday into Saturday across southern Missouri.

Those with outdoor and travel plans for this upcoming weekend
should pay close attention to the forecast as there is the
potential for multiple weather hazards, including the potential
for widespread flooding.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Foster

In the hours before

Local storm report, Apr 26, 7:53 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
753 PM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     FLOOD            5 NE WINONA             37.07N 91.27W
04/26/2017                   SHANNON            MO   DEPT OF HIGHWAYS

            MODOT REPORTED HWY H FLOODED IN MULTIPLE
            LOCATIONS IN EASTERN PORTIONS OF SHANNON
            COUNTY.

&&

RF
Local storm report, Apr 26, 8:48 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
848 PM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     FLOOD            4 SSE ROLLA             37.90N 91.74W
04/26/2017                   PHELPS             MO   LAW ENFORCEMENT

            LOW WATER CROSSING FLOODED AT 10000 BLOCK OF
            COUNTY ROAD 5120.

&&

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 4:09 AM CDTFlash Flood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more4 days
Apr 27, 9:25 AM CDTRiver Flood WarningSGFPulaski16 hr
Apr 27, 12:18 PM CDTAreal Flood AdvisorySGFDent, Douglas, Howell, Laclede, Oregon, Ozark and 6 more24 hr

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.